Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Warfarin and lower back pain
    avatar
    dureya posted:
    currently taking warfarin, its been six months i suffered a P.E and now experiencing extreme lower back pain I cant seem to shake. I'm 52 yrs old and a contractor with big schedule oncoming. need to start recovery any suggestions?

    Take the Poll

    anyone experienced back pain while taking warfarin?
    • clots are gone possibly time to stop medication
    • tried ibuprofen and rest still extreme pain
    vote
    View Poll Results
    Reply
     
    avatar
    davedsel2 responded:
    Hello and welcome.

    I've been managing moderate to severe chronic pain from serious spinal problems for over 35 years. In April 1997 I got a huge DVT (blood clot) in my left leg. Was hospitalized for 5 days, and on the first night back home part of the DVT broke off and went to my lung causing a PE (pulmonary embolism - blood clot in lung). A greenfield filter was surgically inserted and I have been on warfarin (currently 11 mg per day) since.

    This is something you really need to discuss with your doctor. No doctor replies to the posts in this WebMD Back Pain Community. I was told that due to the filter I would be on some type of anticoagulant for the rest of my life. New medications are coming on the market that do the same thing as warfarin, but I don't trust them personally.

    I can also tell you that my doctors and research have told me that it can take as long as a year for the clot to be absorbed by the body and gone. This is a very serious medical condition and should not be rushed for any reason. Since you have had one PE, you are at high risk for developing another.

    Again, please discuss all this with your doctor asap. Come back and update us when you can.

    I pray you can find answers and a resolution soon.
    Please click on my username or avatar picture to read my story.

    Blessings,

    -Dave


    Helpful Tips

    Making the Most of Your Doctor Visit #2Expert
    Here are the rest of the suggestions (had to break into to two parts due to the character limits) 5. Make sure that all records ... More
    Was this Helpful?
    39 of 54 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health Spine Center